Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2015, 8:17 PM EDT for Buckingham County, Virginia. It was in force for 88 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 8:17 PM EDT (00:17 UTC)
- Expired
- Jun 25, 2015, 9:45 PM EDT
- In force
- 88 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 158 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:00 PM EDT | TSTM WND DMG | 3 Nne Gold Hill, VA | SPOTTER REPORTED MULTIPLE TREES DOWN OFF OF RT 718. TIME IS ESTIMATED BY RADAR |
| Jun 25, 9:40 PM EDT | TSTM WND DMG | 4 Ene Gold Hill, VA | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:50 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS51 KRNK 260017
SVRRNK
VAC029-260145-
/O.NEW.KRNK.SV.W.0071.150626T0017Z-150626T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 945 PM EDT
* AT 816 PM EDT...A CLUSTER OF SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WINGINA TO NEAR NEW CANTON...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
HEAVY RAINFALL IS ALSO EXPECTED...AND MAY PRODUCE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS
THE ROAD.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
3764 7880 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7855 3776 7847 3775 7844
3769 7824
TIME...MOT...LOC 0016Z 281DEG 21KT 3766 7873 3772 7834
HAIL...1.00IN
WIND...60MPH
$$
MBS3 follow-up statements
566
WWUS51 KRNK 260055
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT THU JUN 25 2015
VAC029-260145-
/O.CON.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
855 PM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...
AT 852 PM EDT...SEVERE THUNDERSTORMS EXTENDED FROM NEAR SCHUYLER TO
NEAR NEW CANTON...MOVING EAST AT 25 MPH. DEVELOPMENT OF SEVERE
THUNDERSTORMS FURTHER TO THE SOUTH FROM WINGINA TO GOLD HILL MAY
OCCUR.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
3764 7880 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7855 3776 7847 3775 7844
3769 7824
TIME...MOT...LOC 0052Z 277DEG 24KT 3783 7862 3771 7840
HAIL...1.00IN
WIND...60MPH
$$
MBS564
WWUS51 KRNK 260122
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
922 PM EDT THU JUN 25 2015
VAC029-260145-
/O.CON.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
922 PM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...
AT 921 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHIPMAN...TO SCHUYLER...TO NEAR GOLD HILL...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
CENTENARY...
GOLD HILL...
AND WINGINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
PRODUCE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER COVERS THE ROADWAY.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
3764 7880 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7858 3776 7847 3775 7844
3769 7824
TIME...MOT...LOC 0121Z 305DEG 41KT 3774 7892 3787 7871 3768 7841
HAIL...1.00IN
WIND...60MPH
$$
MBS618
WWUS51 KRNK 260145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
945 PM EDT THU JUN 25 2015
VAC029-260153-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-150626T0145Z/
BUCKINGHAM VA-
945 PM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCKINGHAM COUNTY
WILL EXPIRE AT 945 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE. HOWEVER ADDITIONAL STORMS WITH SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE MOVING IN FROM THE WEST. THESE
STORMS MAY STRENGTHEN AND WILL CONTINUE TO BE MONITORED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTH CENTRAL VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3764 7825 3753 7833 3761 7880 3762 7882
3764 7880 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7858 3776 7847 3775 7844
3769 7824
TIME...MOT...LOC 0140Z 281DEG 21KT 3774 7892 3787 7871 3768 7841
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:16 PM EDT, 1 minute earlier.
Area forecast discussion, Jun 25, 8:16 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 816 PM EDT THU JUN 25 2015 .SYNOPSIS... A FRONTAL BOUNDARY SITUATED NORTH OF THE AREA WILL DRIFT SOUTHWARD LATE TONIGHT...AND STALL ACROSS THE FORECAST REGION FOR FRIDAY... MAINTAINING SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE AREA. THIS WEEKEND...A TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE OHIO VALLEY AND HELP TREND TEMPERATURES COOLER ACROSS THE AREA...ALL THE WHILE MAINTAINING THE CHANCE OF ADDITIONAL SHOWERS AND STORMS...SOME POTENTIALLY WITH HEAVY RAIN....ESPECIALLY ON SATURDAY. && .NEAR TERM /THROUGH FRIDAY/... AS OF 800 PM EDT THURSDAY... TRIMMED SVR TSTM WATCH NUMBER 353 TO INCLUDE AREAS MAINLY EAST OF HIGHWAY 29 WHERE CAPE IS STILL 2000+. WE ONLY HAD ONE DISCRETE CELL THAT TRAVERSED THE CWA FROM SMITH MOUNTAIN LAKE TO JUST EAST OF DANVILLE...BUT THIS STORM HARDLY PUT A DENT IN THE CAPE EAST OF THE BLUE RIDGE. ACTIVITY WHICH IS DROPPING SOUTHEAST FROM THE SHENANDOAH MAY SPARK SOME NEW INTEREST AS THE ACTIVITY MOVES SOUTHEAST TOWARD LYNCHBURG AND FARMVILLE BETWEEN NOW AND MIDNIGHT. OUTFLOW FROM STORM ACTIVITY SOUTHEAST OF DANVILLE MAY ALSO BACKBUILD TOWARD YANCEYVILLE AND DANVILLE...SO WILL HAVE TO KEEP A WATCH ON THAT AREA TWO. NEW WEATHER WATCH...SVR THUNDERSTORM WATCH NUMBER 356...HAS BEEN ISSUED FOR FAR WESTERN VA...TAZEWELL AND MARION AREAS AND POINTS WEST...WHERE STORMS FROM KENTUCKY WILL MAKE INROADS DURING THE LATE EVENING. IN BETWEEN THESE TWO WEATHER WATCHES...THE AIR IS FAIRLY STABLE WITH CAPE LESS THAN 1000...RESULTING IN A VOID OF CLOUD AND PRECIP FROM ROANOKE TO WYTHEVILLE ALONG THE I-81 CORRIDOR. CANT RULE OUT SOME LATE NIGHT SHOWERS WITHIN THE VOID...BUT ANY ACTIVITY SHOULD BE IN A SIGNIFICANTLY REDUCED INTENSITY. WITH CLOUDS IN THE EAST...AND INCREASING CLOUDS FROM THE SHOWERS/STORMS IN THE WEST...THE DEEP MOISTURE AND CLOUD COVER WILL HELP MAINTAIN OVERNIGHT TEMPERATURES IN THE MID 60S WEST TO THE LOW 70S EAST. EXPECT SLIGHTLY COOLER TEMPERATURES FOR FRIDAY THANKS TO INCREASED CLOUD COVER AND SPOTTY CONVECTION. FRIDAY AFTERNOON HIGHS WILL RANGE FROM THE LOW/MID 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S AND LOW 90S ACROSS THE PIEDMONT. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 300 PM EDT THURSDAY... PATTERN CHANGE WILL BE NOTICED THIS PERIOD...BUT WILL BE DEALING WITH STORMS AND POSSIBLY ISOLATED FLOODING BY SATURDAY. DEEPENING TROUGH OVER THE GREAT LAKES WITH SFC LOW MOVING ACROSS THE OHIO VALLEY WILL SET THE STAGE FOR SHOWERS AND STORMS KICKING UP LATE FRIDAY NIGHT WITH WARM FRONT PUSHING NORTH DURING THIS TIME. AS THE LOW OCCLUDES SATURDAY MORNING OVER WRN PA...AS SECONDARY LOW DEVELOPS IN THE MID ATLANTIC. THE FLOW AHEAD OF THIS SYSTEM WILL BE OUT OF THE SOUTHEAST THEN SOUTH INCREASING PWATS TO 2+ INCHES AT LEAST OVER THE EASTERN CWA WITH 1.5-1.75" IN THE WEST. ANTECEDENT CONDITIONS SUGGEST THAT A FLASH FLOOD WATCH IS NOT NEEDED AS HEAVY RAINFALL HAS NOT EVEN BEEN THAT WIDESPREAD...WITH VERY DRY CONDITIONS OVER OUR SW VA/NW NC MTNS. STILL SHOULD SEE HOW THINGS EVOLVE WITH THIS SYSTEM AS POTENTIAL IS THERE FOR SOME EXCESSIVE RAIN...ESPECIALLY NEAR THE BLUE RIDGE. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE HWO. SVR THREAT WILL BE LIMITED GIVEN AMOUNT CLOUD COVER AND RAINFALL...THOUGH FURTHER EAST...THE BULK SHEAR WILL BE DECENT ENOUGH THAT WE COULD SEE SOME GUSTY WINDS SATURDAY...AND IF SUNSHINE WERE TO COME OUT FOR AN HOUR OR TWO...SVR THUNDERSTORMS WILL BE LIKELY. MAIN THREAT AT THIS TIME SEEMS TO STAY EAST OF A LYH-DAN LINE. THEN SATURDAY NIGHT...DRY SLOT WORKS IN FROM THE SOUTHWEST WITH FRONTAL PASSAGE. THIS WILL BE THE CHANGE IN AIRMASS WE HAVE BEEN TALKING ABOUT. SHOWERS AND STORMS WILL BE DISSIPATING/ENDING SAT NIGHT WITH SOME UPSLOPE WORKING INTO SE WV...WITH MORE A LATE FALL/WINTER PATTER SCENARIO. THE LOW DEEPENS ENOUGH WHERE SUNDAY WILL BE BREEZY WITH GUSTS OVER 40 MPH NOT OUT OF THE QUESTION IN PLACES LIKE HOT SPRINGS/POOR MOUNTAIN AND FANCY GAP. DEWPOINTS WILL FALL STEADILY SUNDAY INTO THE 40S/LOWER 50S...WITH LOWS SATURDAY NOT QUITE EDGING DOWN YET BASED ON TIMING OF AIRMASS CHANGE...BUT STILL LOWER OR MID 50S MTNS WILL BE REALIZED WITH LOWER 60S EAST. SUNDAYS HIGHS WILL BE MILD AND AROUND 10 DEGREES BELOW NORMAL...WITH SUNSHINE RETURNING EXCEPT FOR LINGERING STRATOCU OVER THE MTNS OF WV/ALLEGHANYS OF VA. READINGS WILL RANGE FROM THE MID TO UPPER 60S HIGHER TERRAIN TO MID TO UPPER 70S ALONG/EAST OF THE BLUE RIDGE...AND NEAR 80 SOUTHSIDE VA/NW NC PIEDMONT. BY SUNDAY NIGHT WINDS WILL BECOME LIGHT. THIS SHOULD ALLOW TEMPS TO FALL AROUND 50 IN THE HIGHER TERRAIN...WITH MOST LOCATIONS IN THE 50S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... PATTERN STAYS ACTIVE BUT COOLER THAN NORMAL...WITH TROUGH IN THE EAST...RIDGE IN THE WEST. THE MODELS REMAIN IN GOOD AGREEMENT THROUGH MIDWEEK AND FOLLOWED A BLEND OF THEM FOR THIS FORECAST. THE MONDAY-MONDAY NIGHT TIME FRAME SHOULD STAY DRY HIGH PRESSURE MOVES OVER VA. THEN...NEXT NRN STREAM FRONT ARRIVES WEST OF THE MTNS BY TUESDAY NIGHT WITH WARM FRONT MOVING NE ACROSS OUR AREA. WILL START TO SEE INCREASING CLOUDS AND SHOWERS/FEW STORMS TUESDAY. AT THIS TIME PROXIMITY OF WARM FRONT MAY KEEP TEMPS COOLER THAN CURRENTLY FORECAST...BUT EXPECT HIGHS IN THE MID 80S EAST TO UPPER 70S/LOWER 80S WEST. THEN MIDWEEK...THE FRONT EDGES SOUTHEAST THEN STALLS AS FRONT STARTS TO BECOME PARALLEL TO THE UPPER FLOW. WILL SEE A COUPLE OF UPPER SHORTWAVES PASSING THROUGH...BUT THE TIMING LEADS ME TO KEEP JUST CHANCE/SLIGHT CHANCE POPS WED-THU. TEMPS WILL BE AT OR BELOW NORMAL. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 800 PM EDT THURSDAY... MAIN CONCERN THIS EVENING IS THUNDERSTORMS. STRONG TO SEVERE STORMS ARE ONGOING EAST OF THE BLUE RIDGE FROM CENTRAL VA INTO CENTRAL NC...MOVING EAST. ANOTHER AREA OF STRONG TO SEVERE STORMS WAS OVER EASTERN KY...THIS ACTIVITY ALSO MOVING EAST AND WILL IMPACT FAR WESTERN VA AND SOUTHERN WV BETWEEN NOW AND MIDNIGHT. THERE IS A RELATIVE VOID ALONG THE BLUE RIDGE FROM ROANOKE INTO WESTERN NORTH CAROLINA...WITH A CORRIDOR OF VFR WHERE SKIES HAVE BEEN MOSTLY CLEAR. AFTER MIDNIGHT...SHOWERS/STORMS ARE EXPECTED TO WEAKEN. SOME OF THE ACTIVITY OVER FAR WESTERN VA MAY SPILL OVER THE MOUNTAINS...BUT IN A SIGNIFICANTLY WEAKENED STATE. AS SUCH...HAVE MAINTAINED VFR AT ALL TAF SITES AFTER MIDNIGHT AND INTO THE DAY FRIDAY. FOR FRIDAY...WILL SEE A SURFACE COLD FRONT SETTLE ACROSS THE AREA AS MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS COULD ACT TO BRING LESS IN THE WAY OF SHOWERS...BUT PERIODS OF MVFR CEILINGS ARE POSSIBLE DURING THE EVENING AS THE FLOW TURNS MORE EASTERLY DURING THE DAY. AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON. WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT. && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF/PM SHORT TERM...WP LONG TERM...WP AVIATION...NF EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 7:37 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 737 PM EDT THU JUN 25 2015 VAZ011-018>020-WVZ042>044-507-508-262345- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 737 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BECOME STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ010-012>017-022>024-032>034-043-262345- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-BLAND-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-HENRY- 737 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. A FEW STORMS THIS EVENING COULD BECOME STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ035-044>047-058-059-262345- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 737 PM EDT THU JUN 25 2015 ...SEVERE THUNDERSTORM WATCH 353 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS EVENING MAY CONTAIN VERY LARGE HAIL...DAMAGING WIND... AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-262345- TAZEWELL-SMYTH- 737 PM EDT THU JUN 25 2015 ...SEVERE THUNDERSTORM WATCH 356 IN EFFECT UNTIL 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS EVENING MAY CONTAIN LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 6:29 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 629 PM EDT THU JUN 25 2015 NCZ006-252300- CASWELL- 629 PM EDT THU JUN 25 2015 ...A SEVERE THUNDERSTORM WILL MOVE VERY CLOSE TO EXTREME NORTHEAST CASWELL COUNTY IN NORTH CAROLINA... AT 625 PM EDT...A SEVERE THUNDERSTORM WAS MOVING TO THE EAST OF DANVILLE VIRGINIA...AND WILL MOVE VERY CLOSE TO MILTON. THE STORM IS MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE AS THE STORM BRUSHES THE AREA. LOCATIONS IMPACTED INCLUDE... MILTON... AND SEMORA. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3654 7924 3654 7914 3648 7914 TIME...MOT...LOC 2225Z 317DEG 18KT 3658 7921 MBS
Special weather statement, Jun 25, 6:53 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 653 PM EDT THU JUN 25 2015 NCZ006-252315- CASWELL- 653 PM EDT THU JUN 25 2015 ...A SEVERE THUNDERSTORM WILL MOVE JUST TO THE EAST OF CENTRAL CASWELL COUNTY... AT 650 PM EDT...A SEVERE THUNDERSTORM WAS NORTHEAST OF LEASBURG... MOVING SOUTHEAST AT 30 MPH. AS THIS STORM BRUSHES CASWELL COUNTY TO THE EAST...WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE ALONG THE CASWELL AND PERSON COUNTY BORDER. LOCATIONS IMPACTED INCLUDE... LEASBURG... SEMORA... AND HYCO LAKE. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3646 7922 3650 7914 3631 7915 TIME...MOT...LOC 2250Z 329DEG 28KT 3644 7910 MBS
Local storm report, Jun 25, 7:11 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL ALTON 36.57N 79.00W
06/25/2015 M1.50 INCH HALIFAX VA TRAINED SPOTTER
SPOTTER OBSERVED PING-PONG BALL SIZED HAIL AT HIS HOME.
&&
RABSpecial weather statement, Jun 25, 7:14 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT THU JUN 25 2015
NCZ006-252345-
CASWELL-
714 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CASWELL COUNTY...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS OVER JERICHO...MOVING EAST
AT 15 MPH.
WINDS OF 30 MPH TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
JERICHO...
BAYNES...
AND HIGHTOWERS.
PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3625 7944 3625 7947 3626 7948 3634 7917
3632 7915 3624 7916
TIME...MOT...LOC 2311Z 251DEG 15KT 3624 7935
MBSSpecial weather statement, Jun 25, 7:45 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 745 PM EDT THU JUN 25 2015 NCZ006-260015- CASWELL- 745 PM EDT THU JUN 25 2015 ...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT SOUTHEASTERN CASWELL COUNTY... AT 744 PM EDT...A STRONG THUNDERSTORM WAS OVER BAYNES...MOVING EAST AT 25 MPH. WINDS OF 30 MPH TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PROSPECT HILL... AND BAYNES. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3625 7933 3630 7933 3631 7915 3624 7915 TIME...MOT...LOC 2344Z 280DEG 21KT 3625 7925 MBS
Special weather statement, Jun 25, 7:58 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT THU JUN 25 2015
VAZ047-260045-
BUCKINGHAM-
758 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN BUCKINGHAM
COUNTY...
AT 756 PM EDT...STRONG THUNDERSTORMS WERE TRACKING ALONG AND JUST
NORTH OF THE BUCKINGHAM...FLUVANNA COUNTY BORDER...OR JUST NORTH OF
CENTENARY TO NEAR BREMO BLUFF...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL WILL BE POSSIBLE WILL
BE POSSIBLE WITH THESE STORMS ACROSS EXTREME NORTHERN BUCKINGHAM
COUNTY.
LOCATIONS IMPACTED INCLUDE...
NEW CANTON...
AND CENTENARY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3764 7825 3763 7825 3769 7859 3776 7857
3776 7850 3779 7850 3780 7849 3776 7847
3775 7844 3773 7836 3772 7834 3771 7830
3769 7826 3769 7824
TIME...MOT...LOC 2356Z 279DEG 34KT 3779 7844
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:28 PM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 62 min |
| Jun 25, 9:27 PM EDT | Special Weather Statement | RNK | Charlotte | 18 min |
| Jun 25, 9:49 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| Jun 25, 9:53 PM EDT | Special Weather Statement | RNK | Charlotte | 22 min |
| Jun 25, 10:44 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Jun 26, 4:13 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 62 min |
| Jun 26, 5:10 AM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jun 26, 5:27 AM EDT | Special Weather Statement | RNK | Smyth | 48 min |
| Jun 26, 5:41 AM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Galax, City of Radford | 49 min |
| Jun 26, 6:11 AM EDT | Special Weather Statement | RNK | Alleghany, Craig, Roanoke, City of Covington | 64 min |
| Jun 26, 6:13 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell, Wythe | 47 min |
| Jun 26, 6:33 AM EDT | Special Weather Statement | RNK | Carroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more | 42 min |
| Jun 26, 7:01 AM EDT | Special Weather Statement | RNK | Floyd | 29 min |
| Jun 26, 7:17 AM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 43 min |
| Jun 26, 7:19 AM EDT | Special Weather Statement | RNK | Bedford, Botetourt, City of Roanoke | 41 min |
| Jun 26, 7:27 AM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| Jun 26, 7:52 AM EDT | Special Weather Statement | RNK | City of Danville, City of Martinsville | 23 min |
| Jun 26, 4:05 PM EDT | Special Weather Statement | RNK | Bath | 40 min |
| Jun 26, 4:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 62 min |
| Jun 26, 6:25 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.